MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA 0 DEGREE

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA 0 DEGREE
Model Number 430060-33
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the single port (sp) camera instrument involved with this complaint and completed the device evaluation.Failure analysis was not able to confirm/reproduce the reported complaint.The camera was placed on the in-house system and successfully passed the quality assurance procedure (qap) test.No overheating error message found.A review of the logs showed no errors.The camera passed the edt (endoscope diagnostic test).Additional observations not reported by site that was not related to the customer reported complaint: the sp camera was found to have damaged distal fibers at the distal end.Missing material approximately 0.026" x 0.033" was not returned.Root cause of this failure is attributed to user.The sp camera was found to have signs of corrosion on the bearings at the proximal end.The input bearings exhibit orange discoloration.Root cause of this failure is attributed to user.The sp camera was found to have an excessive amount of dried residue around the clamping pulley cable grooves.The sp camera was transferred to advanced failure analysis engineer (afae) for further investigation.Afae found the epoxy adhered to scope's tip, over the fiber bundle, was missing fragments.The root cause of both the residual soil and missing epoxy fiber fragment is design-related.A review of the instrument log of the single port camera (part # 430060-33 /serial # (b)(4)) associated with this event has been performed.Per the logs, the instrument was last used on (b)(6) 2021 on system (b)(4).The alleged event occurred on the 11th use of the instrument.A review of the site's complaint history does not show any additional complaints for this product.No image or procedure video was provided for review.Based on the information provided at this time, this complaint is being reported due to the following: the sp camera was found to have a piece of epoxy layer missing over the distal end fibers and it is unknown whether epoxy fragments may have fallen inside a patient.While there was no report of any patient harm, adverse outcome or injury, recurrence of the reported failure mode could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a single port (sp) camera exhibited an overheating error message.The customer used a backup sp camera instrument to complete the case.The procedure was completed with no reported injury.On 30-dec-2021, intuitive surgical, inc.(isi) has performed follow-up to request additional information, but no further details were available.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA 0 DEGREE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13285764
Report Number2955842-2022-10083
Device Sequence Number11998003
Product Code NAY
UDI-Device Identifier00886874114384
UDI-Public(01)00886874114384
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other,Recall
Type of Report Initial
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430060-33
Device Catalogue Number430060
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2021
Initial Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2019-08-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown